Texas, 2013High Wind in Texas, April 22, 2013
April 22, 2013 · NWS AMA · 3 events in 3 counties and zones
During the evening hours of the 22nd, a cold front moved through the Texas Panhandle. The strong post frontal surface pressure gradient caused winds across the Panhandle to increase to 35 to 39 mph sustained with gusts as high as 60 mph.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the evening hours of the 22nd, a cold front moved through the Texas Panhandle. The strong post frontal surface pressure gradient caused winds across the Panhandle to increase to 35 to 39 mph sustained with gusts as high as 60 mph. The strongest gradient was immediately behind the front and allowed isolated high wind gusts across the Panhandle. At Canadian (Hemphill County), a 59 mph non-thunderstorm wind gust was reported at 7:39 PM CST. At Lake Tanglewood (Randall County), a 60 mph non-thunderstorm wind gust was reported at 7:42 PM CST. The West Texas Mesonet site 11 miles west northwest of Bootleg (Deaf Smith County) reported a non-thunderstorm wind gust of 59 mph at 8:19 PM CST. No further reports of high wind gusts were reported after 8:20 PM CST due to the cold front progressing well into central Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 22, 5:30 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 22, 5:30 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
630 PM CDT MON APR 22 2013
.AVIATION...
FOR THE 00Z TAFS...INITIAL COLD FRONT MOVING THROUGH THE CENTRAL TX
PANHANDLE. AT ITS CURRENT SPEED...IT SHOULD ARRIVE AT KAMA AFTER 02Z.
HOWEVER...A SECONDARY AND FASTER COLD FRONT IS RIGHT ON ITS
HEELS...SO THINK THE FRONT WILL ACTUALLY ARRIVE BEFORE 02Z. THE MAIN
IMPACTS BEHIND THE FRONT FOR ALL THREE TAF SITES WILL BE STRONG
NORTHERLY WINDS...THUS WILL CONTINUE THE AWW...AND LOW CLOUDS.
CURRENT MODELS AND UPSTREAM OBS SUGGEST A BIT MORE OPTIMISTIC
SOLUTION...WITH MAINLY MVFR CEILINGS EXPECTED. STILL SOME THREAT OF
-FZDZ AND -SN AT KGUY MAINLY AFTER 06Z...BUT LOW CONFIDENCE ON THIS.
ALSO CAN NOT RULE OUT ISOLATED LOCATIONS SEEING IFR CEILINGS
ESPECIALLY NEAR 12Z. AFTER 15Z THOUGH...ALL LOCATIONS SHOULD SEE
CEILINGS IMPROVE TO MVFR OR BETTER.
JOHNSON
&&
.PREV DISCUSSION... /ISSUED 355 PM CDT MON APR 22 2013/
DISCUSSION...
THROUGH TONIGHT: MOTHER NATURE JUST CAN'T MAKE UP HER MIND WHAT SHE
WANTS THE WEATHER TO DO. HIGHS TODAY HAVE RANGED FROM THE LOWER 90S IN
THE SOUTHERN TEXAS PANHANDLE TO THE LOWER 80S IN THE OKLAHOMA
PANHANDLE. A VERY STRONG EARLY SPRING COLD FRONT IS CURRENTLY LOCATED
FROM SOUTH OF PUEBLO TO SOUTH OF GARDEN CITY. THIS FRONT WILL COME
BLASTING THROUGH THE PANHANDLES THIS EVENING WITH TEMPERATURES
ABRUPTLY DROPPING TO WINTER LIKE LEVELS. IT MAY BE HARD TO BELIEVE,
BUT TEMPERATURES COULD DROP AS MUCH AS 62 DEGREES OVER THE NEXT 12
HOURS IN SOME LOCATIONS. IT'S INTERESTING TO MENTION THAT THE LARGEST
24-HOUR TEMPERATURE SWING RECORDED AT AMARILLO WAS 67 DEGREES AND
OCCURRED DECEMBER 12, 1919. BEFORE THE FRONT ARRIVES, SOME
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FAR EASTERN PANHANDLES, BUT
IT'S LIKELY THE CAP WILL HOLD IN OUR AREA AND THE BETTER CHANCES OF
STORMS WILL BE IN WESTERN OKLAHOMA. HOWEVER, IF A STORM CAN DEVELOP
IN OUR AREA, IT COULD BE STRONG TO MARGINALLY SEVERE WITH LARGE HAIL
AND DAMAGING WINDS BEING THE PRIMARY CONCERN. ONCE THE FRONT PASSES,
WINDS WILL SHIFT TO THE NORTH AND INCREASE SUBSTANTIALLY AS 3-HOUR
PRESSURE RISES WILL BE AS MUCH AS 10 MB. THESE NORTHERLY WINDS WILL
BE STRONG ENOUGH TO WARRANT A WIND ADVISORY FOR THE ENTIRE AREA FROM
7 PM THIS EVENING UNTIL 7 AM TUESDAY. SOME BLOWING DUST MAY ALSO
ACCOMPANY THE FRONT AS IT PASSES THROUGH, BUT WE DIDN'T MENTION THIS
IN THE GRIDS.
THE BIGGEST CONCERN IS THE POTENTIAL FOR POST-FRONTAL WINTRY
PRECIPITATION. UNFORTUNATELY, WE HAVE SOMEWHAT LOW CONFIDENCE ON
PRECIPITATION TYPES FOR TONIGHT. IT APPEARS THAT A COMBINATION OF
EITHER DRIZZLE, FREEZING DRIZZLE, OR SNOW WILL BE THE MAIN
PRECIPITATION TYPE. MODELS FORECAST SUFFICIENT MOISTURE IN THE -6 C
TO -8 C LAYER, SO THIS WOULD SUGGEST SNOW OR SNOW FLURRIES WILL BE
THE PRIMARY PRECIPITATION TYPE. HOWEVER, IF TEMPERATURES DON'T GET
THIS COLD ABOVE THE SURFACE, THE UPPER DENDRITIC GROWTH ZONE WILL NOT
BE SUFFICIENTLY SATURATED FOR ICE CRYSTAL FORMATION. THEREFORE,
DRIZZLE AND/OR FREEZING DRIZZLE WOULD BE THE PRIMARY PRECIPITATION
TYPE. PRECIPITATION/MOISTURE WILL BE POSSIBLE FOR JUST ABOUT ALL
LOCATIONS AFTER MIDNIGHT, BUT THE HIGHEST CHANCES OF ANY MEASUREABLE
PRECIPITATION WILL BE NORTH AND EAST OF A TEXLINE TO CANADIAN LINE.
IT'S IN THESE AREAS THAT WE'LL HAVE TO CLOSELY WATCH TO SEE WHETHER A
WINTER WEATHER ADVISORY WILL BE NEEDED. IF THE PRIMARY PRECIPITATION
TYPE IS ALL SNOW, WE'RE NOT REALLY CONCERNED THAT THERE WILL BE MUCH
TRAVEL IMPACT AS ANY ACCUMULATIONS SHOULD BE LESS THAN 1 INCH AND
MAINLY CONFINED TO GRASSY SURFACES. IF THE PRIMARY PRECIPITATION TYPE
IS FREEZING RAIN OR FREEZING DRIZZLE, THE IMPACT WILL BE SLIGHTLY
GREATER AND COULD CREATE SOME SLICK SPOTS ON AREA BRIDGES AND
OVERPASSES. DUE TO THE UNCERTAINTY, WE'LL ISSUE A SPECIAL WEATHER
STATEMENT TO HIGHLIGHT THE POTENTIAL. DESPITE THE ABUNDANCE OF
CLOUDS, PRECIPITATION, AND STRONG NORTHERLY WINDS, TEMPERATURES WILL
DROP BELOW FREEZING IN MOST LOCATIONS TONIGHT.
TUESDAY-TUESDAY NIGHT: SOME LIGHT DRIZZLE, FREEZING DRIZZLE, OR SNOW
WILL BE LINGER THROUGH THE LATE MORNING HOURS ACROSS MOST OF THE AREA.
STRONG COLD AIR ADVECTION, EXTENSIVE CLOUDS, AND BREEZY NORTHERLY
WINDS WILL MAKE IT FEEL DOWNRIGHT COLD TOMORROW. IN FACT, HIGHS WILL
BE UP TO 30 DEGREES BELOW NORMAL WITH MANY LOCATIONS ONLY TOPPING OUT
IN THE UPPER 30S TO MID 40S. WINDS WILL FINALLY BEGIN TO SUBSIDE BY
THE MID-AFTERNOON HOURS AS THE PRESSURE GRADIENT RELAXES. SOME VIRGA
MAY MOVE ACROSS THE NORTHERN PANHANDLES LATE TOMORROW AFTERNOON AND
EVENING, BUT NO PRECIPITATION IS EXPECTED AS THE LOW-LEVELS WILL BE
DRY. FREEZE AND HARD FREEZE WARNINGS WILL ALSO NEED TO BE ISSUED
TUESDAY NIGHT WITH TEMPERATURES DROPPING INTO THE LOWER 20S TO LOWER
30S.
WEDNESDAY-THURSDAY NIGHT: HIGHS TEMPERATURES WILL REBOUND INTO THE
60S BOTH DAYS AS SOUTHERLY WINDS RETURN AND INCREASE. WEDNESDAY WILL
BE DRY, BUT MOISTURE WILL GRADUALLY INCREASE THROUGH THE DAY THURSDAY
AND INTO THURSDAY NIGHT. AS AN UPPER TROUGH APPROACHES FROM THE
SOUTHWEST, SOME SPRINKLES MAY OCCUR THURSDAY EVENING WITH CHANCES FOR
THUNDERSTORMS THURSDAY NIGHT AS INSTABILITY INCREASES AHEAD OF A
PSEUDO-DRYLINE. NO STRONG OR SEVERE STORMS ARE EXPECTED.
FRIDAY-SUNDAY NIGHT: MODELS DIFFER WITH RESPECT TO THE UPPER AND
SURFACE FEATURES DURING THIS TIME FRAME. THE GFS IS MORE BULLISH ON
LOW-LEVEL MOISTURE THAN THE ECMWF, AND AS A RESULT, IT WOULD SUGGEST
BETTER CHANCES FOR THUNDERSTORMS THAN THE ECMWF. FOR NOW, WE ELECTED
TO KEEP ANY MENTION OF PRECIPITATION OUT OF THE FORECAST WITH THE
EXCEPTION OF FRIDAY. HIGHS WILL GENERALLY AVERAGE NEAR OR SLIGHTLY
ABOVE NORMAL DURING THIS PERIOD. BEYOND THIS FORECAST PACKAGE, IT
LOOKS LIKE A BETTER OPPORTUNITIES FOR SPRINGLIKE THUNDERSTORMS WILL
RETURN TO THE SOUTHERN HIGH PLAINS.
JACKSON
FIRE WEATHER...
MARGINAL CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS
EVENING ACROSS THE WESTERN TWO THIRDS OF THE TEXAS PANHANDLE. A
STRONG COLD FRONT WILL PUSH SOUTHWARD THIS EVENING WITH WINDS
SHIFTING TO THE NORTH AND INCREASING ABRUPTLY WITH GUSTS UP TO 55
MPH. THE STRONG WINDS WILL BE WEAKER ON TUESDAY BUT STILL FAIRLY
STRONG. HOWEVER...RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 20
PERCENT...PRECLUDING ANY ELEVATED OR CRITICAL FIRE WEATHER
CONDITIONS. RELATIVE HUMIDITY VALUES WILL DROP TO NEAR 20 PERCENT ON
WEDNESDAY...BUT SOUTH AND SOUTHWESTERLY 20-FOOT WINDS WILL REMAIN
BELOW 15 MPH. NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED THURSDAY THROUGH SATURDAY AS WINDS AND RELATIVE HUMIDITY
VALUES WILL NOT BE ALIGNED. ELEVATED FIRE WEATHER CONDITIONS MAY
RETURN ON SUNDAY AS SOUTHERLY WINDS INCREASE.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING FROM 3 AM TO 10 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DEAF SMITH...
DONLEY...GRAY...HEMPHILL...LIPSCOMB...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...WHEELER.
WIND ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING ZONES:
ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
HARD FREEZE WARNING FROM 3 AM TO 10 AM CDT TUESDAY FOR THE
FOLLOWING ZONES: DALLAM...HANSFORD...HARTLEY...HUTCHINSON...
MOORE...SHERMAN.
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
RANDALL...SHERMAN.
OK...FREEZE WARNING FROM 3 AM TO 10 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: BEAVER.
WIND ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING ZONES:
BEAVER...CIMARRON...TEXAS.
HARD FREEZE WARNING FROM 3 AM TO 10 AM CDT TUESDAY FOR THE
FOLLOWING ZONES: CIMARRON...TEXAS.
&&
16/15Hazardous weather outlook, Apr 22, 3:26 PM CST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
426 PM CDT MON APR 22 2013
OKZ001>003-TXZ001>020-231130-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
426 PM CDT MON APR 22 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...TONIGHT.
MARGINAL CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE THROUGH
THIS EVENING ACROSS THE WESTERN TWO THIRDS OF THE TEXAS PANHANDLE
DUE TO DRY WEST AND NORTHWEST WINDS. A RED FLAG WARNING REMAINS IN
EFFECT FOR THIS AREA UNTIL 9 PM.
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN PANHANDLES THIS
EVENING. IF A STORM OR TWO DEVELOPS...IT COULD BE STRONG TO
MARGINALLY SEVERE BETWEEN 6 PM AND 10 PM WITH LARGE HAIL AND
DAMAGING WINDS BEING THE PRIMARY CONCERN.
PRECIPITATION IS EXPECTED TO TRANSITION TO A LIGHT WINTRY MIX TONIGHT
INTO TUESDAY MORNING...WHICH MAY LEAD TO SOME SLICK SPOTS ON ROADWAYS.
LIGHT SNOWFALL ACCUMULATIONS OF LESS THAN ONE INCH ARE POSSIBLE
ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHEASTERN TEXAS PANHANDLE.
STRONG NORTHERLY WINDS BETWEEN 30 AND 35 MPH WITH GUSTS UP TO 55 MPH
ARE EXPECTED ACROSS ALL OF THE PANHANDLES TONIGHT BEHIND A
COLD FRONT. A WIND ADVISORY WILL BE IN EFFECT FOR ALL LOCATIONS FROM
7 PM THIS EVENING UNTIL 7 AM TUESDAY.
FREEZING TEMPERATURES ARE EXPECTED ACROSS THE PANHANDLES TONIGHT. HARD
FREEZE AND FREEZE WARNINGS WILL BE IN EFFECT FOR THE ENTIRE AREA
BEGINNING AT 3 AM TONIGHT AND CONTINUING THROUGH 10 AM TUESDAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A LIGHT WINTRY MIX OF PRECIPITATION IS POSSIBLE THROUGH TUESDAY
MORNING...WHICH MAY LEAD TO SOME SLICK SPOTS ON ROADWAYS.
FREEZING TEMPERATURES ARE EXPECTED ACROSS THE PANHANDLES TUESDAY
MORNING AND TUESDAY NIGHT. HARD FREEZE AND FREEZE WARNINGS ARE IN
EFFECT THROUGH 10 AM TUESDAY FOR ALL OF THE PANHANDLES. ANOTHER
FREEZE WARNING IS LIKELY TO BE ISSUED FOR TUESDAY NIGHT.
THUNDERSTORM CHANCES WILL RETURN TO THE PANHANDLES THURSDAY NIGHT AND
FRIDAY...BUT NO SEVERE STORMS ARE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACROSS THE EASTERN COUNTIES OF THE PANHANDLES SHOULD MONITOR THE
FORECAST AND BE READY FOR POSSIBLE LIMITED ACTIVATION THIS EVENING.
AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS
EVENING.
JACKSON
In the hours before
Special weather statement, Apr 22, 3:18 PM CST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
418 PM CDT MON APR 22 2013
OKZ001>003-TXZ001>020-230500-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
418 PM CDT MON APR 22 2013
A STRONG COLD FRONT WILL BRING AN ABRUPT CHANGE TO WINTER LIKE
WEATHER TONIGHT. TEMPERATURES WILL DROP AS MUCH AS 60 DEGREES FROM
THIS AFTERNOON THROUGH TUESDAY MORNING. VERY STRONG NORTHERLY WINDS
WILL DEVELOP BEHIND THE FRONT THIS EVENING AND TONIGHT. SOME LIGHT
PRECIPITATION WILL ALSO DEVELOP AFTER 10 PM AND CONTINUE THROUGH
TUESDAY MORNING. CONFIDENCE IN PRECIPITATION TYPES IS LOW...BUT THERE
COULD BE SOME LIGHT SNOW OR FREEZING DRIZZLE. THE HIGHEST CHANCES
FOR ANY MEASUREABLE PRECIPITATION WILL BE NORTH OF A TEXLINE TO
CANADIAN LINE. FOR LOCATIONS NORTH OF THIS LINE...A WINTER WEATHER
ADVISORY MAY NEED TO BE ISSUED LATER THIS EVENING. DUE TO THE LIGHT
WINTRY PRECIPITATION...SOME SLICK SPOTS COULD DEVELOP ON AREA
OVERPASSES AND BRIDGES TONIGHT. IF YOU HAVE ANY TRAVEL PLANS TONIGHT
OR TUESDAY MORNING...YOU SHOULD MONITOR THE FORECAST CLOSELY AND
PLAN TO WAKE UP EARLY TO CHECK ON ROAD CONDITIONS.
JACKSON
Special weather statement, Apr 22, 5:36 PM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
636 PM CDT MON APR 22 2013
TXZ005-230000-
LIPSCOMB TX-
636 PM CDT MON APR 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR LIPSCOMB COUNTY UNTIL 700 PM
CDT...
AT 633 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES EAST OF LIPSCOMB...MOVING NORTHEAST AT 30
MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LIPSCOMB... HIGGINS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3608 10030 3628 10045 3647 10000 3647 9999
3612 10000
TIME...MOT...LOC 2336Z 245DEG 25KT 3623 10014
SFJSpecial weather statement, Apr 22, 6:48 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
748 PM CDT MON APR 22 2013
OKZ001>003-TXZ001>020-230500-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
748 PM CDT MON APR 22 2013
A STRONG COLD FRONT WILL BRING AN ABRUPT CHANGE TO WINTER LIKE
WEATHER TONIGHT. TEMPERATURES WILL DROP AS MUCH AS 60 DEGREES FROM
MONDAY AFTERNOON THROUGH TUESDAY MORNING. VERY STRONG NORTHERLY
WINDS WILL CONTINUE BEHIND THE FRONT TONIGHT. THE STRONG WINDS WILL
CAUSE BLOWING DUST WHICH WILL REDUCE VISIBILITIES DOWN TO AROUND ONE
MILE AT TIMES. SOME LIGHT PRECIPITATION WILL ALSO DEVELOP OVERNIGHT
THROUGH TUESDAY MORNING. CONFIDENCE IN PRECIPITATION TYPES IS
LOW...BUT THERE COULD BE SOME LIGHT SNOW OR FREEZING DRIZZLE. THE
HIGHEST CHANCES FOR ANY MEASURABLE PRECIPITATION WILL BE NORTH OF A
TEXLINE TO CANADIAN LINE. FOR LOCATIONS NORTH OF THIS LINE...A WINTER
WEATHER ADVISORY MAY NEED TO BE ISSUED LATER THIS EVENING. DUE TO THE
LIGHT WINTRY PRECIPITATION...SOME SLICK SPOTS COULD DEVELOP ON AREA
OVERPASSES AND BRIDGES TONIGHT. IF YOU HAVE ANY TRAVEL PLANS TONIGHT
OR TUESDAY MORNING...YOU SHOULD MONITOR THE FORECAST CLOSELY AND PLAN
TO WAKE UP EARLY TO CHECK ON ROAD CONDITIONS.
GOEHRING
High Wind, Hemphill
- When
- April 22, 7:39 PM CST to 7:40 PM CST
- Where
- Hemphill forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.838, -100.270 (the zone’s center; the record gives no point)
A non-thunderstorm wind gust of 59 mph was reported in Canadian.
High Wind, Randall
- When
- April 22, 7:42 PM CST to 7:43 PM CST
- Where
- Randall forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
A non-thunderstorm wind gust of 60 mph was reported by the KVII Schoolnet site at Lake Tanglewood.
High Wind, Deaf Smith
- When
- April 22, 8:19 PM CST to 8:20 PM CST
- Where
- Deaf Smith forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.966, -102.605 (the zone’s center; the record gives no point)
A non-thunderstorm wind gust of 59 mph was reported by the West Texas Mesonet site 11 miles west northwest of Bootleg.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, April 22, 2013$300,000 · 2.5 in hail · 21 events
- Cold in Texas, April 22 to 23, 201320 events
- Winter Storm in Minnesota, April 22 to 23, 201312 events
- Hail in Kansas, April 22, 20131.75 in hail · 9 events
- Heavy Snow in Wisconsin, April 22 to 23, 20138 events
- Winter Weather in South Dakota, April 22, 20137 events
- Winter Storm and Winter Weather in Colorado, April 22 to 23, 20137 events
- Hail and Heavy Rain in Kansas, April 22 to 23, 20131 in hail · 6 events
- Winter Weather in Nebraska, April 22, 20136 events
- Winter Storm in Michigan, April 22 to 23, 20136 events
- Winter Storm in Wisconsin, April 22 to 23, 20136 events
- Hail in Kansas, April 22, 20131 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 448339, 448340, 448342.